Texas, 2005

Drought in Texas, December 1 to 31, 2005

December 1 to 31, 2005 · NWS OUN · 8 events in 8 counties and zones

8 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 8:36 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Nov 30, 8:36 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CST WED NOV 30 2005

.DISCUSSION...

THE COLD FRONT IS EXPECTED TO CLEAR SOUTHEAST OKLAHOMA AROUND
MIDNIGHT LEAVING GUSTY NORTH WINDS OVER SOUTHWEST AND CENTRAL
OKLAHOMA UNTIL LATE TONIGHT. WIND SPEEDS ARE EXPECTED TO DECREASE
QUICKLY IN THE NORTHWEST AS THE UPPER HIGH SETTLES INTO THIS AREA.
MINIMUM TEMPERATURE FORECAST FOR TONIGHT SEEM ON TRACK AND WILL NOT
BE ADJUSTED NOW.

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.

TX...NONE.

&&
Hazardous weather outlook, Nov 30, 11:35 AM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1135 AM CST WED NOV 30 2005

OKZ004>048-050>052-TXZ083>090-011300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A DRY AND STABLE AIRMASS WILL PREVENT THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY DEC 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
GUSTY SOUTH WINDS AND LOW HUMIDITIES WILL RESULT IN VERY HIGH TO
EXTREME FIRE DANGER THIS AFTERNOON. A RED FLAG WARNING IS ALSO IN
EFFECT THIS AFTERNOON FOR AREAS SOUTH OF A LINE FROM STILLWATER TO
WEATHERFORD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
FIRE DANGER WILL AGAIN REACH VERY HIGH LEVELS ON FRIDAY AS GUSTY
SOUTH WINDS AND LOW HUMIDITIES RETURN.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

JAMES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Hardeman

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

Without any significant precipitation for the past several months, drought conditions continued to increase during the month of December. The drought was at D2 by the end of the month. The lack of moisture was lowering lake levels and causing farm ponds to dry up. The dry conditions were also helping to increase the wildfire potential across the area.

Drought, Archer

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Archer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

Drought, Baylor

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Baylor forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

Drought, Clay

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

Drought, Foard

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Foard forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

Drought, Knox

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Knox forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

Drought, Wichita

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wichita forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Drought, Wilbarger

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489412, 5489413, 5489414, 5489415, 5489416, 5489417, 5489418, 5489419.